Hail, Tallahatchie
- When
- February 23, 10:14 AM CST to 10:25 AM CST
- Where
- Tallahatchie County, Sumner
- Measured
- 1 in hail
- Property damage
- $200
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.967, -90.383
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 23, 5:06 AM CST, 5 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 506 AM CST WED FEB 23 2005 .UPDATED DISCUSSION... UPDATED TODAYS FORECAST BASED UPON RADAR TRENDS WITHIN THE LAST HOUR. RADAR SHOWS A SOLID LINE OF RAIN AND LIGHTNING ACTIVITY ACROSS ALL OF WESTERN ARKANSAS MOVING EASTWARD. THE LIGHTNING ACTIVITY APPEARS TO BE DUE TO ELEVATED INSTABILITY. GIVEN PROXIMITY OF LIGHTNING STRIKES TO THE AREA...GAVE A MENTION OF A RUMBLE OF THUNDER POSSIBLE. ESTIMATE THE RAIN TO ARRIVE THIS MORNING. ALSO RAISED POPS OVER ALL OF WEST TENNESSEE TO LIKELY BASED UPON THE DEGREE OF COVERAGE OVER ARKANSAS. .PREVIOUS DISCUSSION... SURFACE FRONT IS ORIENTED NEAR THE GULF COAST THIS MORNING. A STRONG UPPER LEVEL SHORTWAVE IS MOVING OUT OF THE SOUTHERN PLAINS. THIS SHORTWAVE IS RESPONSIBLE FOR AN AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO WESTERN ARKANSAS THIS MORNING. THE HIGH CLOUDS FROM THESE STORMS HAS MOVED OVER THE REGION. WINDS ARE OUT OF THE NORTHEAST IN RESPONSE TO HIGH PRESSURE OVER ILLINOIS. UPPER SHORTWAVE WILL MOVE THROUGH THE REGION THIS AFTERNOON AND EVENING. LIS AND CAPE SHOW THAT ATMOSPHERE IS VERY STABLE AND MID LEVEL LAPSE RATES ARE NOT TOO SUPPORTIVE OF THUNDER. EXPECT LIGHTNING ACTIVITY TO DECREASE OVER ARKANSAS THIS MORNING. EASTERLY WINDS IN THE LOW LEVELS MAY INHIBIT THE ONSET OF RAINFALL FOR A SHORT TIME AS DRY AIR IS PUMPED INTO THE SYSTEM. HOWEVER THE STRENGTH OF THE SYSTEM SHOULD EVENTUALLY WIN OUT WITH MOST LOCATIONS SEEING RAIN TODAY AND TONIGHT. THE RAIN SHOULD FIRST ARRIVE INTO AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER BY LATE MORNING OR AROUND NOON AND WORK ITS WAY EASTWARD THROUGHOUT THE DAY. HAVE SLIGHTLY LOWER POPS EAST OF JACKSON DUE TO TIMING CONCERNS WITH RESPECT TO THE DRY EASTERLY WINDS. TEMPERATURES TODAY WILL BE IMPACTED BY THE NEUTRAL TEMP ADVECTION ASSOCIATED WITH THE EASTERLY WINDS...CLOUD COVER AND ESPECIALLY WHEN THE RAINFALL ARRIVES. TONIGHT...MOST LOCATIONS SHOULD STILL HAVE SOME RAIN AROUND DURING THE EVENING BUT BY MIDNIGHT THE MAIN SHORTWAVE WILL HAVE MOVED EAST OF THE AREA. SOUNDINGS SHOWING THAT SOME DRIZZLE MAY STILL LINGER BEHIND THIS MAIN AREA OF RAIN. IN TERMS OF WINTRY POTENTIAL NORTH OF JONESBORO TO JACKSON...THE SOUNDINGS DO NOT SUPPORT MOISTURE UP TO THE -10 DEGREE MARK SO ICE CRYSTAL ACTIVATION IS UNLIKELY. THIS RULES OUT SNOW. FINALLY...THE BOUNDARY LAYER TEMPS...ALTHOUGH CLOSE...LOOK LIKE THEY ARE JUST ABOVE FREEZING. THIS RULES OUT FREEZING RAIN OR FREEZING DRIZZLE. STILL...THE SITUATION WILL NEED TO BE REEVALUATED ONCE THE 12Z DATA ARRIVES. LOOKING AT 925MB MOISTURE FIELDS AND SOUNDINGS...WILL LIKELY HAVE LOTS OF LOW STRATUS TO CONTEND WITH TOMORROW. CLOUDS WILL PROBABLY STICK AROUND JUST ABOUT ALL DAY BEFORE BREAKING UP TOMORROW NIGHT AS HIGH PRESSURE SETTLES OVER THE REGION. HIGH PRESSURE WILL REMAIN LOCKED OVER THE REGION INTO THE WEEKEND. DEPENDING UPON CLOUD COVER AND WIND SPEEDS...OVERNIGHT LOWS COULD BE CHILLY WITH TEMPS IN THE 20S POSSIBLE. ANOTHER STORM SYSTEM WILL ARRIVE ON MONDAY WITH WARM AIR ADVECTION VARIETY SHOWERS POSSIBLE SUNDAY NIGHT BEFORE A STRONG COLD FRONT MOVES THROUGH ON MONDAY. ATMOSPHERE STILL LOOKS RATHER STABLE WITH THE FRONT FOR MENTION OF THUNDER. THE GFS IS ADVERTISING A GOOD DEAL OF COLD AIR BEHIND THIS SYSTEM...WHICH MAY BE A BIT OVERDONE. STILL...HAVE LOWERED TEMPS BELOW MEX GUIDANCE IN THE EXTENDED TO ABOUT 8 DEGREES BELOW CLIMATOLOGY AS A FIRST GUESS. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && VALLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 435 AM CST WED FEB 23 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-241100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 435 AM CST WED FEB 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. VALLE
The Memphis radar (KNQA), 160 km away, was scanning. The volume nearest the first event began at 16:15 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441032, 5441033.